Florida, 2001Waterspout in Florida, August 11, 2001
August 11, 2001 · NWS TAE · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 11, 1:20 AM EST, 6 hours 50 minutes earlier.
Area forecast discussion, Aug 11, 1:20 AM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 AM EDT SAT AUG 11 2001
88-D SHOWS SHOWERS AND THUNDERSTORMS AT THIS HOUR...BOTH OVER LAND
AND OVER THE COASTAL WATERS...WHERE THERE WERE NONE AT THIS TIME
LAST NIGHT. YET THE TLH EVENING SOUNDING WAS NEITHER ESPECIALLY
MOIST NOR INORDINATELY UNSTABLE. THE SHORT WAVE ASSOCIATED WITH THE
THE REMAINS OF TS BARRY STUBBORNLY PERSISTS TO THE NORTH AND WEST OF
US. IT APPEARS THE CURRENT SHOWERS PORTEND A DAY OR AT LEAST AN
AFTERNOON OF ACTIVE CONVECTION FOR SATURDAY...WITHOUT THE DRY AIR
ALOFT WHICH HELPED SUPPRESS FRIDAY. MEANWHILE...WE ARE ALREADY
SEEING FOG AT SOME AREA LOCATIONS...NAMELY TLH AND ABY...SO WILL
LIKELY HAVE LOCALIZED PATCHY DENSE FOG LATER THIS MORNING. MARINE
CONDITIONS ARE BENIGN.
MODEL DISCUSSION: SHORT RANGE MODELS KEEP A VORT MAX OVER THE
SOUTHEAST THROUGH THE NEAR TERM AND DEVELOPS A 500 MB SHORT WAVE ON
SATURDAY. ONCE AGAIN THE 1000-700 MB MEAN FLOW IS FORECAST TO BE
SOUTHWEST AT AROUND 10 KNOTS...TYPICALLY A WET PATTERN. TODAY...
MODEL POPS AND OUR LOCAL SEABREEZE STUDY AGREE ON CHANCE OVER MOST
OF THE FORECAST AREA...CERTAINLY NOT GOOD NEWS FOR RESIDENTS OF LOCAL
AREAS ALREADY FLOODED. WITH SLOW MOVING BOUNDARY ACROSS SOUTHERN
MISSOURI...AND PERSISTENT SOUTHWESTERLY FLOW...WILL SEE DEEP LAYER
MOISTURE OVER THE CWA. THUS WILL EVALUATE WHETHER TO GO ABOVE
GUIDANCE AND SEA BREEZE STUDY AND PITCH LIKELY POPS OVER NORTH
FLORIDA AT LEAST. MARINE WINDS ARE FORECAST TO CONTINUE WEST TO
SOUTHWEST AROUND 10 KNOTS THROUGH THE PERIOD...REMAINING BELOW SCEC
CRITERIA.
EXTENDED (MONDAY-FRIDAY): MEDIUM RANGE MODELS CONTINUE TO FORECAST A
WET WEEK WITH SOME DRYING INDICATED ON FRIDAY. THE COLD FRONT WILL
APPROACH THE CWA ON TUESDAY...BUT WILL LIKELY STALL AND/OR WASH OUT
BEFORE IT PASSES THROUGH OUR FA. PROXIMITY OF THE FRONT WILL
PROBABLY ENHANCE AFTERNOON CONVECTION, SO WILL CONTINUE POPS AT OR
ABOVE CLIMATOLOGY.
MARINE: NO HIGHLIGHTS EXPECTED.
FIRE WEATHER: NO HIGHLIGHTS.
PRELIMINARY NUMBERS...
TLH 90 70 90 71 6463
PFN 86 76 87 76 6463
DHN 87 72 88 72 6463
ABY 89 73 89 72 6463
VLD 91 71 92 72 6463
.TLH...
AL...NONE
GA...NONE
FL...NONE
AFD
In the hours before
Special weather statement, Aug 11, 5:00 AM EST, 3 hours 10 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-111015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EDT SAT AUG 11 2001
EARLY MORNING FOG WILL GIVE WAY TO MOSTLY CLOUDY SKIES WITH
SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE
STRONG...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AND SPOTTER
ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
AFD
Special weather statement, Aug 11, 7:26 AM EST, 44 minutes before
FLZ012-014-015-111300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 AM EDT SAT AUG 11 2001
AT 713 AM CDT...THE GULF COUNTY SHERIFFS OFFICE REPORTED A
WATERSPOUT IN SAINT JOSEPHS BAY. ALTHOUGH THE WATERSPOUT HAD ALREADY
DISSIPATED...CONDITIONS WILL REMAIN FAVORABLE FOR WATERSPOUTS THIS
MORNING. IF A WATERSPOUT IS SIGHTED...MOVE AT A 90 DEGREE ANGLE AWAY
FROM ITS APPARENT MOTION TO AVOID IT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER UPDATES.
TJT
Waterspout, Gulf
- When
- August 11, 8:10 AM EST to 8:13 AM EST
- Where
- Gulf County, Southwest Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.909, -85.261 (the zone’s center; the record gives no point)
A waterspout formed and dissipated in St Joseph Bay. Reported by the Gulf County Sheriff.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 11, 20013 deaths · 1 event
- Tornado and Lightning Strike in Virginia, August 11, 20011 death · $50,000 · F0 · 2 events
- Lightning Strike in New Jersey, August 11, 20011 death · 1 event
- Flash Flood in District of Columbia, August 11, 20012 injured · $6.0 million · 1 event
- Flash Flood in Pennsylvania, August 11, 2001$10 million · 1 event
- Flash Flooding and Lightning Strikes in Virginia, August 11, 2001$873,000 · 17 events
- Flash Flood in Delaware, August 11 to 12, 2001$1.1 million · 1 event
- Lightning Strike in Tennessee, August 11, 200111 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, August 11, 20011 injured · $220,000 · 7 events
- Lightning Strike in West Virginia, August 11, 20019 injured · 1 event
- Hail and Damaging Winds in Virginia, August 11, 20011 injured · $100,000 · 1.5 in hail · 7 events
- Lightning Strike in Delaware, August 11, 2001$160,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264564.